MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During troubleshooting with customer service, the customer indicated that she had already reset her pump and charged it two days prior, which did not resolve the issue.Customer service was unable to replace the pump without proof of purchase and the customer refused to send her pump in for testing/evaluation.The customer was emailed information regarding treatment for engorged breasts.In follow up with a complaint handler on 02/03/2020, the customer indicated that a few days after contacting medela, she had developed mastitis and was prescribed antibiotics.Additionally, she indicated she was hand expressing since her pump was still not working and she had purchased a medela manual pump, but it was not emptying her fully.The customer indicated she was still trying to obtain the proof of purchase for her pump.The customer was subsequently contacted by a complaint handler, including in writing, requesting that she contact customer service regarding replacement and to confirm that the mastitis was resolved.As of the date of this report, the customer has not replied to the complaint handler, but did contact customer service on 02/13/2020, indicating that she was still trying to obtain proof of purchase for her pump from her friend in (b)(6).Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that her sonata breast pump was displaying an error and making a loud noise.She additionally alleged that she was in pain because she had not been able to pump for two (2) days and her breasts were engorged, hot, and sore.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry, il
MDR Report Key9717298
Report Number1419937-2020-00012
Device Sequence Number14365100
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public020451582009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number453812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;